Phendimetrazine for depression

Ask about and discuss antidepressants here.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
rjch29
Guest
Posts: 1
Joined: Tue Sep 09, 2008 7:34 am
Gender: Female

Phendimetrazine for depression

Postby rjch29 » Tue Sep 09, 2008 8:03 am

Is it uncommon to prescribe Phendimetrazine to help increase ones mood? I have tried Zoloft, Wellbutrin and a couple of other typical depression drugs to which they all changed my mood to worse rather than better. I stumbled upon Phendimetrazine and it increases my happy mood, I have lots of patience with my children, it gives me energy and I can focus what things much better.

My question would be, would this be uncommon to prescribe for depression?

Patiently awaiting your reply,
RJCH29

Dr. E. Seigle
Psychiatrist
Posts: 258
Joined: Sun Feb 10, 2008 2:35 pm

Re: Phendimetrazine for depression

Postby Dr. E. Seigle » Fri Sep 12, 2008 4:53 pm

rcdh29,

I have not read any research about the use of phendimetrazine for depression. However, this drug is similar to what is known on the street as "speed", or medically known as amphetamine. We know that medications such as these (known as anorectic agents) improve people's mood over the short term, but they quickly lose their effect, become addictive, requiring increasing doses to improve mood, and in the long run cause worsened depression and severe consequences of addiction. be very careful, I would not use this drug to help your depression, but would talk to your psychiatrist about other alternatives. I will check to see if there is any research about its use in depression that I am unaware of, and you can check in with me if you like. Good luck!

-Eliot Seigle MD


Return to “Antidepressants”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.